Florida, 2014Hail in Florida, May 1, 2014
May 1, 2014 · NWS MLB · 1 event in 1 county or zone
Strong thunderstorms developed in a warm and unstable environment ahead of a cold front over the eastern Gulf of Mexico. A severe thunderstorm produced quarter-sized hail in the city of Sanford.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed in a warm and unstable environment ahead of a cold front over the eastern Gulf of Mexico. A severe thunderstorm produced quarter-sized hail in the city of Sanford.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 1, 2:06 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, May 1, 2:06 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EDT THU MAY 1 2014
.DISCUSSION...
...HIGH RAIN CHANCES WILL CONTINUE THROUGH SATURDAY THEN DRYING
SUNDAY AND BEYOND...
CURRENTLY-FRI...SEA BREEZE CONVECTION WAS A LITTLE SLOWER GETTING
GOING COMPARED TO YESTERDAY BUT SLIGHTLY INCREASED DEEP LAYER FLOW
WILL PUSH WEST COAST SEA BREEZE CONVECTION A LITTLE MORE QUICKLY
ACROSS THE PENINSULA. AN EAST COAST SEA BREEZE DOES NOT LOOK LIKELY
IN THE NORTH THOUGH...BUT STILL THERE WILL BE A CHANCE FOR STRONG
STORMS DUE TO COOL/DRY AIR ALOFT AND THE INCREASED DEEP LAYER WINDS.
SOUTHERN SECTIONS WILL HAVE A SEA BREEZE...THOUGH IT WILL NOT PUSH
VERY FAR INLAND. WE MIGHT GET A ZIPPERING EFFECT WITH CONVECTION
PROPAGATING DOWN THE EAST COAST SEA BREEZE AS BOUNDARIES KICK OUT OF
THE CONVECTION MOVING ACROSS THE NORTH. WITH THE BOUNDARY
INTERACTIONS...EXPECT SOME OF THESE STORMS TO BE STRONG TOO.
CONVECTION SHOULD CONTINUE A FEW HOURS AFTER SUNSET AS POCKETS
OF INSTABILITY LINGER.
OTHERWISE...A FRONTAL BOUNDARY WILL MOVE SLOWLY ACROSS THE EASTERN
GULF TONIGHT AND SHOULD REACH INTO OUR NORTHERN SECTIONS ON FRI. PRE
FRONTAL MOISTENING SHOULD KEEP AT LEAST A SMALL CHANCE OF POPS
THROUGH THE NIGHT IN THE NORTH. THIS HIGHER MOISTURE THOUGH WILL
RESULT IN MORE CLOUD COVER OVERSPREADING THE AREA ON FRI. SO WHILE
LIKELY POPS WILL BE IN ORDER FOR NORTH/CENTRAL SECTIONS THEN...THE
CHANCE FOR STRONG STORMS APPEARS A LITTLE LOWER COMPARED TO THE PAST
FEW DAYS. THE GREATEST AMOUNT OF HEATING SHOULD OCCUR IN THE SOUTH
AND THAT IS ALSO WHERE WE SHOULD GET THE MOST DEFINED SEA BREEZE...
SO THE STRONGEST STORMS MIGHT OCCUR THERE.
SAT...QUASI STATIONARY FRONT IS FORECAST TO BE DRAPED ACROSS
CENTRAL FLORIDA EARLY. LARGE SCALE ASCENT FROM SOUTHERN STREAM
SHORTWAVE TROUGH AND RIGHT REAR QUADRANT OF JET COUPLED WITH HIGH
MOISTURE WILL PROVIDE RATHER HIGH POPS. EXPECT THAT WE WILL GET A
RATHER GENEROUS COVERAGE OF ONE HALF INCH TO ONE INCH RAINFALL.
AS THE SHORTWAVE TROUGH DAMPENS OUT AND JET AXIS SAGS OVER CENTRAL
FLORIDA SAT NIGHT...THE FRONT WILL SHIFT SOUTHEAST AND DRYING IS
FORECAST TO WORK IN FROM THE NORTHWEST TO SOUTHEAST. SOME SLIGHT
ADJUSTMENTS TO THE POPS WERE MADE AS THE MODELS LOOK TO BE IN DECENT
AGREEMENT WITH THIS SCENARIO. CLOUD COVER AND RAIN COOLING WILL
KEEP HIGH TEMPS IN THE MID-UPPER 70S IN THE NORTH AND LOWER 80S
SOUTH.
SUN-WED (PREVIOUS DISCUSSION)...BOTH GFS AND ECMWF ARE PUSHING THE
FRONT SOUTH A LITTLE QUICKER SO WILL REMOVE RAIN CHANCES FOR SUNDAY.
WEAK HIGH PRESSURE BUILDS OVER THE AREA EARLY NEXT WEEK WITH
SIGNIFICANT DRYING THROUGH A DEEP LAYER. SO EXPECT MOSTLY SUNNY DAYS
AND MOSTLY CLEAR NIGHTS. TEMPERATURES SUNDAY MORNING LOOK THE
COOLEST... FALLING INTO THE UPPER 50S ORLANDO NORTHWARD. HIGHS
SUNDAY IN THE LOWER 80S. TEMPERATURES WILL GRADUALLY WARM INTO MID
WEEK BACK INTO THE UPPER 80S/NR 90 INTERIOR AND MID 80S COAST WHICH
IS SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
BAND OF CONVECTION IS EXPECTED TO MOVE ACROSS THE PENINSULA THROUGH
LATE AFTERNOON AND EARLY EVENING...AFFECTING KISM-KMCO-KTIX
NORTHWARD. THERE WILL BE A CHANCE OF STRONG STORMS WITH GUSTY WINDS
30-40 KNOTS...FREQUENT LIGHTNING AND A BRIEF PERIOD OF IFR AS THE
STORMS MOVE THROUGH. THE EAST COAST SEA BREEZE SHOULD GENERATE
ISOLATED STORMS KMLB-KSUA BUT THERE ALSO COULD BE ADDITIONAL STRONG
STORMS PROPAGATING DOWN THE SEA BREEZE THROUGH LATE EVENING.
SOME LATE NIGHT STRATUS MAY OCCUR NORTH OF KISM-KMCO-KTIX ALONG WITH
SOME PRE FRONTAL SHOWERS.
ON FRI...WIDESPREAD MVFR CLOUDINESS IS EXPECTED KISM-KMCO-KTIX
NORTHWARD ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS. A LITTLE MORE HEATING SHOULD OCCUR TO THE SOUTH AND
KMLB-KSUA MIGHT HAVE THE GREATEST CHANCE FOR STRONG AFTERNOON STORMS.
&&
.MARINE...
TONIGHT-FRI...SOUTHERLY WINDS WILL CONTINUE AHEAD OF SLOW MOVING
FRONTAL BOUNDARY. SPEEDS LOOK MAINLY 10-15 KNOTS. SOME STRONG
STORMS WILL LIKELY BE MOVING OFFSHORE THIS EVENING. THE GREATEST
CHANCE FOR STRONG AFTERNOON STORMS MOVING OFFSHORE ON FRI SHOULD BE
FROM CANAVERAL SOUTH.
WEEKEND...FRONTAL BOUNDARY SHOULD EXTEND DOWN TO ABOUT CANAVERAL
EARLY SAT THEN SLIDE SOUTHEAST OF THE WATERS BY SUNDAY MORNING. A
HIGH COVERAGE OF SHOWERS WITH ISOLATED STORMS IS ANTICIPATED SAT
WITH THE FRONT NEARBY AND AS A SHORTWAVE TROUGH ALOFT INCREASES
LARGE SCALE ASCENT. SO IN ADDITION TO 10-15 KNOT NORTHERLY FLOW IN
THE NORTH...IT LOOKS ON THE WET SIDE THERE AND INTO THE SOUTH AS THE
FRONTAL BOUNDARY SAGS THROUGH THE WATERS. CONDITIONS LOOK DRY ON
SUNDAY THOUGH 10-15 KNOT NORTH/NORTHEAST FLOW BEHIND THE FRONT WILL
PROVIDE LESS THAN IDEAL CONDITIONS FOR SMALL BOATS IN THE GULF
STREAM.
MON-TUE...A HIGH PRESSURE RIDGE IS FORECAST TO SET UP EAST/WEST
ACROSS THE WATERS WITH AN ONSHORE WIND FLOW INDICATED 10 KNOTS OR
LESS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
FORECASTS...LASCODY
IMPACT WX...WEITLICH
Hazardous weather outlook, May 1, 10:08 AM EST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1108 AM EDT THU MAY 1 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1108 AM EDT THU MAY 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL FORM INITIALLY ALONG THE WEST COAST
SEA BREEZE AS IT MOVES EASTWARD THIS AFTERNOON AS WELL AS ALONG
THE EAST COAST SEA BREEZE AS IT DEVELOPS SOUTH OF THE CAPE. STORM
COVERAGE WILL INCREASE THROUGH MID TO LATE AFTERNOON...ESPECIALLY
WITH THE SEA BREEZE COLLISION CLOSER TO THE EAST COAST LATE IN THE
DAY. A FEW STRONGER STORMS WILL BE POSSIBLE WITH THE MAIN THREAT
BEING STRONG TO LOCALLY DAMAGING WIND GUSTS BETWEEN 40 TO 60
MPH. STORMS WILL ALSO PRODUCE HEAVY RAINFALL AND THUS MINOR
FLOODING WILL BE POSSIBLE...PARTICULARLY IN AREAS WHICH HAVE
ALREADY SEEN MULTIPLE INCHES OF RAIN FROM STORMS EARLIER THIS
WEEK. STORMS WILL MOVE TO THE NORTH AND NORTHEAST AT 15 TO 20 MPH.
THE MAIN THREAT AREA WILL BE INLAND AND ACROSS BREVARD AND VOLUSIA
COUNTIES AS STORMS MOVE BACK EAST IN THE LATE AFTERNOON AND
EVENING.
.RIP CURRENT IMPACT...
LONG PERIOD NORTHEAST OCEAN SWELLS WILL CONTRIBUTE TO A LOW TO
MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES
TODAY. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE.
.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 34 KNOTS ACROSS
INLAND LAKES AND THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS
THIS AFTERNOON AND EVENING. THE HIGHEST THREAT WILL BE ON INLAND
LAKES FROM OSCEOLA AND LAKE COUNTIES NORTH AND EAST TO VOLUSIA AND
BREVARD COUNTIES AND THEIR ADJACENT WATERS. STORM MOTION WILL BE
TOWARD THE NORTH TO NORTHEAST AROUND 15 TO 20 MPH.
.WATERSPOUT IMPACT...
WATERSPOUTS WILL BE POSSIBLE WITH STORMS THIS AFTERNOON AND
EVENING...PARTICULARLY WITH ANY STORMS THAT MOVE OFFSHORE OF THE
VOLUSIA AND BREVARD COUNTY COASTLINES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STATIONARY BOUNDARY OVER THE AREA WILL PROVIDE A FOCUS FOR HIGH
COVERAGE FOR SHOWERS AND STORMS THROUGH SATURDAY. A FEW STRONG
STORMS WILL BE POSSIBLE AND STORMS WILL PRODUCE HEAVY RAIN WHICH
MAY CAUSE MINOR FLOODING. WINDS WILL INCREASE OVER THE ATLANTIC
WATERS SATURDAY NIGHT BEHIND THE BOUNDARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
BOWEN/WEITLICH
In the hours before
Special weather statement, May 1, 1:37 PM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT THU MAY 1 2014
FLZ045-144-011915-
ORANGE-SOUTHERN LAKE COUNTY-
237 PM EDT THU MAY 1 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
WESTERN ORANGE COUNTY...
* UNTIL 315 PM EDT.
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BAY HILL...WINTER GARDEN...HORIZON
WEST...OAKLAND AND ORLOVISTA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2874 8164 2865 8146 2864 8146 2864 8144
2858 8131 2835 8161 2834 8174 2843 8190
TIME...MOT...LOC 1836Z 229DEG 22KT 2844 8171
WEITLICHSpecial weather statement, May 1, 2:01 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT THU MAY 1 2014
FLZ059-064-012000-
MARTIN-ST. LUCIE-
301 PM EDT THU MAY 1 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...
SOUTHEASTERN ST. LUCIE COUNTY...
* UNTIL 400 PM EDT.
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
INDIANTOWN...MOVING NORTHEAST AT 20 MPH.
ADDITIONAL STRONG STORMS ARE DEVELOPING ACROSS MARTIN AND SOUTHERN
SAINT LUCIE COUNTY.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE STUART...PORT SAINT LUCIE...NETTLES ISLAND
AND INDIANTOWN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2712 8068 2722 8068 2756 8032 2743 8027
2728 8019 2727 8019 2721 8015 2716 8015
2703 8009 2703 8008 2697 8007 2697 8014
2695 8017 2696 8022 2695 8061
TIME...MOT...LOC 1859Z 215DEG 15KT 2709 8044
MOSESSpecial weather statement, May 1, 2:10 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT THU MAY 1 2014
FLZ041-044-141-012015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
310 PM EDT THU MAY 1 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...
* UNTIL 415 PM EDT.
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES
NORTHWEST OF PITTMAN...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ASTOR AND BARBERVILLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2927 8141 2927 8116 2928 8115 2927 8112
2893 8133 2900 8166 2905 8166 2905 8164
2928 8165 2930 8167 2934 8166 2938 8145
2940 8142
TIME...MOT...LOC 1908Z 247DEG 20KT 2908 8170
WEITLICHSpecial weather statement, May 1, 3:04 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
404 PM EDT THU MAY 1 2014
FLZ041-141-012100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
404 PM EDT THU MAY 1 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 12 MILES NORTH
OF DELEON SPRINGS...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ORMOND BEACH AIRPORT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2943 8109 2937 8107 2937 8106 2935 8106
2922 8100 2905 8137 2932 8147 2935 8142
2927 8141 2927 8116 2941 8116 2943 8114
2943 8110
TIME...MOT...LOC 2004Z 245DEG 28KT 2930 8131
WEITLICHSpecial weather statement, May 1, 3:38 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT THU MAY 1 2014
FLZ045-047-053-147-012130-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
438 PM EDT THU MAY 1 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER CENTRAL BREVARD
COUNTY...SOUTHEASTERN ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...
* UNTIL 530 PM EDT.
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST LAKE
TOHO...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE US 192...THE FLORIDA TURNPIKE BETWEEN MILE
MARKERS 244 AND 235...SAINT CLOUD...AND HARMONY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2861 8080 2853 8075 2859 8073 2862 8078
2867 8063 2846 8052 2836 8060 2817 8058
2820 8065 2817 8063 2797 8137 2805 8147
2802 8138 2808 8135 2808 8145 2826 8156
2826 8166 2833 8166
TIME...MOT...LOC 2037Z 248DEG 14KT 2820 8133
MOSESSpecial weather statement, May 1, 4:30 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EDT THU MAY 1 2014
FLZ041-044-046-141-012230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-SEMINOLE-
530 PM EDT THU MAY 1 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 55 MPH AND SMALL HAIL OVER EASTERN LAKE COUNTY...NORTHERN
SEMINOLE COUNTY...EASTERN VOLUSIA COUNTY...
* UNTIL 630 PM EDT.
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
MARY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DEBARY...DELTONA...LAKE MONROE...NEW SMYRNA
BEACH AND OSTEEN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2908 8093 2907 8090 2903 8089 2880 8074
2880 8077 2885 8078 2885 8081 2880 8078
2879 8081 2879 8095 2879 8097 2876 8097
2868 8140 2873 8143 2878 8141 2879 8146
2892 8152 2924 8101
TIME...MOT...LOC 2129Z 242DEG 26KT 2882 8134
MOSESHail, Seminole
- When
- May 1, 4:35 PM EST
- Where
- Seminole County, 0.94 mi ENE of Sanford
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.803, -81.255
An Orlando TV station relayed a report from the public of quarter-sized hail at the Sanford Memorial Stadium.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, May 1 to 6, 2014$4.3 million · 14 events
- Flooding in Pennsylvania, May 1 to 2, 2014$4.5 million · 7 events
- Drought in Texas, May 1 to 31, 2014$77,000 · 35 events
- Drought in Oklahoma, May 1 to 31, 201443 events
- Flooding in Arkansas, May 1 to 27, 2014$70,000 · 2 events
- Drought in New Mexico, May 1 to 31, 201440 events
- Wildfire in Texas, May 1 to 9, 2014$50,000 · 1 event
- Drought in Nebraska, May 1 to 31, 201426 events
- Wildfire in California, May 1 to 6, 20143 injured · $6,000 · 1 event
- Drought in Kansas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
- Drought in Texas, May 1 to 31, 201424 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507469.